/clinical/,/clinical/pted/,/clinical/pted/hffy/,/clinical/pted/hffy/diagnostic-tests/,

/clinical/pted/hffy/diagnostic-tests/7915.hffy

20180233

page

100

UWHC,UWMF,

Clinical Hub,Patient Education,Health and Nutrition Facts For You,Diagnostic Tests, Procedures, Equipment

Home Care After an Injection Procedure With Steroid Medication (Musculoskeletal Radiology: Steroid Injection) (7915)

Home Care After an Injection Procedure With Steroid Medication (Musculoskeletal Radiology: Steroid Injection) (7915) - Clinical Hub, Patient Education, Health and Nutrition Facts For You, Diagnostic Tests, Procedures, Equipment

7915



Home Care After An Injection with Steroid Medication
(Musculoskeletal Radiology: Steroid Injection)

Home Care after________________________________ steroid injection.

The Radiologist, _________________________________, has done an injection to
decrease pain and inflammation. This may also help find the source of your pain.
You may feel sore at the injection site for
the next 2-4 days. For the first 24 hours, if
needed, you may apply ice (wrapped in a
cloth) to the site for 20 minutes on and 20
minutes off to decrease pain. After 24
hours, you may use heat, if needed.

Your pain may go away right away or it
may take a number of days. This is
because two medicines were used in the
injection. The first, a local anesthetic, will
only work for a few hours. The second, a
steroid, may not start working for 2-5 days.
Some patients have noticed no changes in
their pain for up to 2 weeks.
ξ You may have some weakness for
the next 3-5 hours due to the
anesthetic used.
ξ You may resume taking your
routine medicines after the
procedure. This includes taking
pain medicines as prescribed.
ξ There may be a time after the local
anesthetic wears off that you feel
like you have more pain. This is
called a pain flare.
○ If this happens, limit your
activities for the first 24 hours.
○ Keep taking the pain medicine
prescribed by your doctor.
ξ Do not take a bath or soak the site
for the next 24 hours. You can take
a shower tomorrow.
ξ Sometimes, patients experience
facial and neck flushing, anxiety,
nervousness, mood swings, frequent
urination and difficulty sleeping
with the use of steroids. These
symptoms most often occur within
the first 24-48 hours and do not
require any treatment. They should
go away on their own within one
week.
ξ If you have diabetes, steroids will
cause your blood sugar to rise.
Make sure your primary doctor is
aware of this and that you have
orders to treat your blood sugar to
keep it within your normal range.
ξ Call your primary care physician if
you have any signs of infection:
o Fever more than 100.4 by mouth
for 2 readings taken 4 hours
apart.
o Increased redness, swelling or
drainage around the site.
o Following up with Radiology is
not required. If you have any
questions, or need to make a
follow-up appointment to
discuss your results, please
contact your referring physician.

You may be given a pain log to complete for the next 14 days. Please complete the form
and make a copy for your own records. Then, fold the form as instructed, apply a stamp,
and mail it back to us. We will need this information to decide the next step in your
treatment plan.





Spanish Version HFFY# 7915s
























References
Rastogi, K. A., Davis, K. W., Ross, A., & Rosas, H. G. (2016). Fundamentals of Joint
Injection. American Journal of Roentgenology, 484-494.



Your health care team may have given you this information as part of your care. If so, please use it and call
if you have any questions. If this information was not given to you as part of your care, please check with
your doctor. This is not medical advice. This is not to be used for diagnosis or treatment of any medical
condition. Because each person’s health needs are different, you should talk with your doctor or others on
your health care team when using this information. If you have an emergency, please call 911. Copyright ©
5/2017 University of Wisconsin Hospitals and Clinics Authority. All rights reserved. Produced by the
Department of Nursing. HF#7915.